MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB; CATHETER,INTRAVASCULAR,THERAPE

ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB; CATHETER,INTRAVASCULAR,THERAPE
Catalog Number CDC-45703-XPN1A
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "hole discovered during insertion, an over the wire exchange was performed without issue." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
Qn #: (b)(4).
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one, 3-lumen pressure-injectable cvc for analysis.Signs of use in the form of biological material were observed.After failing functional testing (see below), a small leak was detected on the extrusion of the proximal extension line.Microscopic examination confirmed that a hole was present at this location.The observed damage appears consistent to contact with a sharp object (i.E.Needle, scalpel, suture, etc).The hole on the proximal line measured 11mm from the white hub.The proximal extension line outer diameter measured 0.085", which is within the specification limits of 0.084"-0.088" per the proximal extension line extrusion product drawing.The proximal extension line inner diameter measured 0.056", which is within the specification limits of 0.055"-0.059" per the proximal extension line extrusion product drawing.The catheter body was clamped at the distal end.A lab inventory syringe filled with water was attached to all three extension lines and flushed.When flushing the proximal line, water was observed leaking out of the hole.No leaks were observed when flushing the medial or distal extension line.Performed per ifu statement, "flush lumen(s) to completely clear blood from catheter".A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "ensure catheter patency prior to use.Do not use syringes smaller than 10 ml (a fluid filled 1 ml syringe can exceed 300 psi) to reduce risk of intraluminal leakage or catheter rupture.".The ifu also states, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations".The report of a leaking extension line was confirmed through complaint investigation of the returned sample.Visual and functional analysis revealed a leak on the proximal extension line.Despite the leaking, the catheter met all relevant dimensional requirements, and a device history record review did not reveal any relevant findings.Based on the customer report and the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB
Common Device Name
CATHETER,INTRAVASCULAR,THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22329491
Report Number9680794-2025-00535
Device Sequence Number8301048
Product Code FOZ
UDI-Device Identifier10801902162042
UDI-Public(01)10801902162042(11)241205(17)251231(10)33F24K0002(21)
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date12/31/2025
Device Catalogue NumberCDC-45703-XPN1A
Device Lot Number33F24K0002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2025
Supplement Date Received by Manufacturer06/26/2025
Initial Report FDA Received Date06/25/2025
Supplement Report FDA Received Date06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown